Alteplase

Alteplase Reactions 1680, p25 - 2 Dec 2017 Hemichorea-Hemiballism: case report A 72-year-old woman developed hemichorea-hemiballism (HC-HB) after receiving alteplase [rtPA] [route, dosage and duration of treatment to reaction onset not stated]. The woman was presented to hospital due to left handed hemiparesis. Examinations revealed dysarthria, conjugate eye deviation to the right and spatial disorientation. She was then diagnosed with cardioembolic infarction. Consequently, she was administered alteplase. Her hemiparesis improved after nine hours, followed by choreic movements of left hand. The movements were pronationary and supinationary in nature, which further advanced to ballistic arm movements within a day. The ballistic movement progressed to left-lower extremity, which confirmed hemichorea-hemiballism syndrome. MRI scans were negative for basal lesions including the subthalamic nucleus. A single-photon emission CT scan revealed hypoperfusion in the affected cortical lesion and an increased blood flow to the right basal ganglia. The woman’s symptoms resolved on the ninth day of hospitalisation. Follow-up brain MRI’s revealed cortical laminar necrosis along with atrophic changes in the stroke lesion. Author comment: "We observed transient HC-HB in a patient with a cerebral infarction in the temporal-parietal lobe without any lesions in the basal ganglia including the STN after intravenous recombinant tissue plasminogen activator (rtPA) administration." Murakami T, et al. Hemichorea-Hemiballism in a Patient with Temporal-Parietal Lobe Infarction Appearing After Reperfusion by Recombinant Tissue Plasminogen Activator. Movement Disorders Clinical Practice 2: 426-428, No. 4, Dec 2015. Available from: URL: http://doi.org/10.1002/mdc3.12198 - Japan 803284584 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Alteplase

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/alteplase-3WwIeIidTi
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-38956-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p25 - 2 Dec 2017 Hemichorea-Hemiballism: case report A 72-year-old woman developed hemichorea-hemiballism (HC-HB) after receiving alteplase [rtPA] [route, dosage and duration of treatment to reaction onset not stated]. The woman was presented to hospital due to left handed hemiparesis. Examinations revealed dysarthria, conjugate eye deviation to the right and spatial disorientation. She was then diagnosed with cardioembolic infarction. Consequently, she was administered alteplase. Her hemiparesis improved after nine hours, followed by choreic movements of left hand. The movements were pronationary and supinationary in nature, which further advanced to ballistic arm movements within a day. The ballistic movement progressed to left-lower extremity, which confirmed hemichorea-hemiballism syndrome. MRI scans were negative for basal lesions including the subthalamic nucleus. A single-photon emission CT scan revealed hypoperfusion in the affected cortical lesion and an increased blood flow to the right basal ganglia. The woman’s symptoms resolved on the ninth day of hospitalisation. Follow-up brain MRI’s revealed cortical laminar necrosis along with atrophic changes in the stroke lesion. Author comment: "We observed transient HC-HB in a patient with a cerebral infarction in the temporal-parietal lobe without any lesions in the basal ganglia including the STN after intravenous recombinant tissue plasminogen activator (rtPA) administration." Murakami T, et al. Hemichorea-Hemiballism in a Patient with Temporal-Parietal Lobe Infarction Appearing After Reperfusion by Recombinant Tissue Plasminogen Activator. Movement Disorders Clinical Practice 2: 426-428, No. 4, Dec 2015. Available from: URL: http://doi.org/10.1002/mdc3.12198 - Japan 803284584 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from
Google Scholar,
PubMed
Create lists to
organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off